Extremal Trees for Sombor Index with Given Degree Sequence

Document Type : Research Paper


Department of Mathematics, Faculty of Sciences, Golestan University, Gorgan, Iran


Let G=(V, E) be a simple graph with vertex set V and edge set E. The Sombor index of the graph G is a degree-based topological index, defined as SO(G)= ∑uv∈E √(d(u)2+d(v)2), in which d(x) is the degree of the vertex x∈V for x=u, v. In this paper, we characterize the extremal trees with given degree sequence that minimizes and maximizes the Sombor index.


  1. I. Gutman, Geometric approach to degree-based topological indices: Sombor indices, MATCH Commun. Math. Comput. Chem. 86 (1) (2021) 11–16.
  2. I. Redžepović, Chemical applicability of Sombor indices, J. Serb. Chem. Soc. 86 (5) (2021) 445–457.
  3. M. Mohammadi, H. Barzegar and A. R. Ashrafi, Comparisons of the Sombor index of alkane, alkyl, and annulene series with their molecular mass, J. Chem. 2022 (2022) 8348525.
  4. K. C. Das and I. Gutman, On Sombor index of trees, Appl. Math. Comput. 412 (2022) 126575.
  5. A. Alidadi, A. Parsian and H. Arianpoor, The minimum Sombor index for unicyclic graphs with fixed diameter, MATCH Commun. Math. Comput. Chem. 88 (3) (2022) 561–572.
  6. H. L. Chen, W. H. Li and J. Wang, Extremal values on the Sombor index of trees, MATCH Commun. Math. Comput. Chem. 87 (2022) 23–49.
  7. F. Movahedi and M. H. Akhbari, Entire Sombor index of graphs, Iranian J. Math. Chem. (2022), DOI: 10.22052/IJMC.2022.248350.1663.
  8. H. Liu, I. Gutman, L. You and Y. Huang, Sombor index: Review of extremal results and bounds, J. Math. Chem. 66 (2022) 771–798.
  9. C. Delorme, O. Favaron and F. Rautenbach, Closed formulas for the numbers of small independent sets and matchings and an extremal problem for trees, Discrete Appl. Math. 130 (2003) 503–512.
  10. H. Wang, Extremal trees with given degree sequence for the Randić index, Discrete Math. 308 (15) (2008) 3407–3411.
  11. R. Xing and B. Zhou, Extremal trees with fixed degree sequence for atom-bond connectivity index, Filomat 26 (4) (2012) 683–688.
  12. T. Zhou, Z. Lin and L. Miao, The Sombor index of trees and unicyclic graphs with given maximum degree, arXiv:2103.07947 (2021).
  13. H. Deng, Z. Tang and R. Wu, Molecular trees with extremal values of Sombor indices, Int. J. Quantum Chem. 121 (2021) e26622.
  14. S. Li, Z. Wang and M. Zhang, On the extremal Sombor index of trees with a given diameter, Appl. Math. Comput. 416 (2022) 126731.
  15. T. Réti, T. Doslić and A. Ali, On the Sombor index of graphs, Contrib. Math. 3 (2021) 11–18.